Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

January 15, 2016Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Jan 15, 2016, 3:01 PM EST for Miami-Dade County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 15, 2016, 3:01 PM EST (20:01 UTC)
Expired
Jan 15, 2016, 3:30 PM EST
In force
29 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 26 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 3:33 PM ESTTSTM WND DMGKey Biscayne, FLTREE BLOCKING THE ROAD ON THE 500 BLOCK OF RIDGEWOOD ROAD. RADAR ESTIMATED WINDS IN EXCESS OF 60 MPH IN THE VICINITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

883 
WWUS82 KMFL 152001
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EST FRI JAN 15 2016
 
FLZ073-074-173-152030-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-
301 PM EST FRI JAN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR NORTHEASTERN MIAMI-DADE COUNTY UNTIL 330 PM EST...

* AT 301 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD
  ALONG A LINE EXTENDING FROM NEAR TAMIAMI TO THE INTERSECTION OF
  KROME AND KENDALL DRIVE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...MIAMI BEACH...CORAL GABLES...KEY BISCAYNE...SOUTH
  MIAMI...KENDALL...DORAL...PINECREST...MIAMI SPRINGS...SWEETWATER...
  MIAMI SHORES...NORTH BAY VILLAGE...WEST MIAMI...EL PORTAL...
  MEDLEY...KENDALE LAKES...THE HAMMOCKS...OLYMPIA HEIGHTS AND
  RICHMOND HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHEASTERN
FLORIDA.

LAT...LON 2577 8013 2577 8014 2582 8018 2581 8019
      2578 8018 2576 8013 2576 8014 2577 8019
      2576 8019 2574 8015 2574 8021 2571 8017
      2572 8015 2567 8016 2574 8022 2561 8031
      2567 8054 2584 8044 2587 8012
TIME...MOT...LOC 2001Z 273DEG 37KT 2581 8043 2571 8049 

$$

KONARIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jan 15, 10:05 AM EST, 4 hours 56 minutes earlier.

Area forecast discussion, Jan 15, 10:05 AM EST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1005 AM EST FRI JAN 15 2016

.UPDATE...

SOUTH FL HAS BEEN UPGRADED FROM A MARGINAL TO SLT RISK FOR SVR
TODAY. EVEN SCATTERED SHWS PRODUCING WINDS TO 40 MPH AS THEY
DEVELOP ALONG THE EAST COAST. MOST ACTIVITY HAS BEEN CONFINED TO
THE LAKE REGION AND WEST COAST. A FEW CELLS HAVE SHOWN ROTATION
MOVING ONSHORE, SO POSSIBLE THAT WATERSPOUTS ON OUR GULF WATERS
COULD MOVE ONTO THE COLLIER COAST OR ROTATION COULD POTENTIALLY
SURVIVE INTO EXTREME WESTERN HENDRY. ATTM, THUNDERSTORMS DUE WEST
OF BONITA SPRINGS OVER THE GULF WATERS IS ONE TO WATCH,
ESPECIALLY IF IT CONTINUES TO HOOK TO THE RIGHT/SOUTH.

THE MORE BREAKS OF SUNSHINE WE GET THIS MORNING, THE MORE
PROBABLE SEVERE STORMS WILL BE THIS AFTERNOON, ESPECIALLY ACROSS
THE EAST COAST. ADDITIONAL LIFT WILL BE PROVIDED BY THE NEARING
FRONT, WHICH IS PROGGED A LITTLE FASTER THAN PREVIOUS FORECASTS. A
LINE OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE, QLCS IN
NATURE. ALTHOUGH SURFACE WINDS WILL BE VEERING TODAY, AN ISOLATED
TORNADO CAN'T BE RULED OUT EVEN ALONG THE QLCS. IN ADDITION, NEAR
TERM MODELS SEEM TO BE FOCUSING ON STRONG CELLS DEVELOPING LATE PM
JUST OFFSHORE EXTREME SW FL, RACING ENE TOWARDS MIAMI-DADE, JUST
AHEAD OF THE FRONT. PRECIP DECREASES RAPIDLY ACROSS THE NORTHWEST
HALF OF THE FORECAST AREA LATE THIS PM WITH THE FRONT PERHAPS
CLEARING PARTS OF THE WEST COAST AND THE LAKE BY 0Z.

&&

.PREV DISCUSSION... /ISSUED 550 AM EST FRI JAN 15 2016/

AVIATION...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS FLORIDA TO THE NORTH OF THE
AREA TODAY. AN ASSOCIATED WARM FRONT WILL BRING SHOWERS AND
THUNDERSTORMS TO SOUTH FLORIDA THIS MORNING. THIS AFTERNOON WILL
SEE A SECOND ROUND OF SHOWERS AND STORMS AS A COLD FRONT MOVES
THROUGH THE AREA. SOME OF THE STORMS HAVE A SMALL CHANCE BECOMING
STRONG TO SEVERE, WITH GUSTY WIND BEING THE MAIN THREAT.
WATERSPOUTS WILL BE POSSIBLE OVER THE COASTAL WATERS, WHICH COULD
IMPACT APPROACH FOR THE AIRPORTS. THE WIND WILL BE SOUTHEAST THIS
MORNING AND BECOMING SOUTHWEST BY THE AFTERNOON. IT WILL BE GUSTY
THROUGH THE DAY. BEHIND THE COLD FRONT, IT WILL BECOME WEST TO
NORTHWEST. OTHERWISE, VFR IS IN THE TAFS THROUGH THE PERIOD.
HOWEVER, BRIEF, LOCALIZED IFR WILL BE POSSIBLE WITH ANY HEAVY
SHOWERS AND STORMS.

PREV DISCUSSION... /ISSUED 438 AM EST FRI JAN 15 2016/

DISCUSSION...
PATTERN EVOLVING PRETTY MUCH AS ANTICIPATED EARLY THIS MORNING AS
SFC LOW PRESSURE NEAR 1000 MB JUST SOUTH OF MOBILE TRACKS EAST
ACROSS THE NORTHERN GULF OF MEXICO, AND A WARM FRONT EXTENDS SE
FROM THE LOW TO NEAR THE SW FLORIDA COAST. SATELLITE AND LIGHTNING
DATA SHOW ENHANCED CONVECTION OVER THE SE GULF ASSOCIATED WITH THE
WARM FRONT AND BOOSTED BY 100+ KT JET STREAM OVERHEAD. THE FIRST
ROUND OF WEATHER AND POTENTIAL STRONG/SEVERE STORMS THROUGH
MID/LATE MORNING WILL BE WITH THE WARM FRONT AS IT MOVES NORTH,
WITH SW FLORIDA AND LAKE OKEECHOBEE AREA INITIALLY WITH THE
SLIGHTLY HIGHER THREAT. LOW LEVEL HELICITY VALUES WILL BE HIGH
ENOUGH TO SUPPORT ROTATING STORMS, AND IT'S A MAINLY A QUESTION OF
INSTABILITY WHICH IS THE MAIN LIMITING FACTOR AT THIS TIME.
INDEED, SOME OF THE SHOWERS 50-60 MILES OFFSHORE SOUTHWEST FLORIDA
ARE ROTATING EVEN THOUGH THEY ARE STILL QUITE SHALLOW. THIS NEEDS
TO BE WATCHED CLOSELY.

SOLID LINE OF THUNDERSTORMS CURRENTLY OVER THE NORTHERN GULF IS A
SIGN OF THE SECOND ROUND OF STORMS TODAY ASSOCIATED WITH THE COLD
FRONT FOLLOWING ON THE HEELS OF THE WARM FRONT. THIS SECOND ROUND
IS EXPECTED TO AFFECT THE AREA FROM WEST TO EAST FROM LATE
MORNING THROUGH MUCH OF THE AFTERNOON. A BIT MORE INSTABILITY
EXPECTED BY AFTERNOON WITH LOW LEVEL WINDS INCREASING TO 30-40 KTS
AT 850 MB. THE THREAT OF STRONG/SEVERE STORMS IS SLIGHTLY HIGHER
AREA-WIDE THIS AFTERNOON DUE TO THE INSTABILITY AND WIND FIELDS,
AS WELL AS FROM MORE FOCUSED LOW LEVEL CONVERGENCE PROVIDED BY THE
FRONT. ALTHOUGH THE MAIN THREAT IS DAMAGING "STRAIGHT-LINE" WINDS,
THERE WILL LIKELY BE ENOUGH HELICITY FOR A LOW TORNADO THREAT BOTH
FROM DISCRETE CELLS AHEAD OF THE MAIN LINE OF STORMS AS WELL AS
WITH ANY LOCALIZED BOWING OF CELLS EMBEDDED IN THE MAIN CONVECTIVE
BAND.

COLD FRONT THEN MOVES THROUGH THE AREA LATE THIS AFTERNOON,
WITH DRIER BUT ONLY SLIGHTLY COOLER CONDITIONS MOVING IN. THERE
COULD BE SOME PATCHY FOG LATE TONIGHT WHICH IS NOT DEPICTED IN THE
CURRENT FORECAST BUT WILL BE RE-EVALUATED THIS AFTERNOON. SATURDAY
LOOKS TO BE THE DRY DAY OF THE WEEKEND BEFORE A SECOND LOW
PRESSURE AREA AND COLD FRONT RACES ACROSS THE GULF OF MEXICO
SATURDAY NIGHT. MODELS IN BETTER AGREEMENT ON THIS LOW TRACKING
FARTHER SOUTH THAN THE CURRENT SYSTEM, SOMEWHERE ACROSS CENTRAL
FLORIDA AT AROUND 1005 MB. UPPER JET STREAM WITH THIS SYSTEM WILL
BE NEAR 150 KNOTS ACROSS NORTH FLORIDA AND GFS/ECMWF ARE SHOWING
AN IMPRESSIVE 50-60 KT LOW LEVEL JET AT 850 MB SUNDAY MORNING.
THIS POINTS TO ANOTHER ROUND OF STRONG STORMS MOVING THROUGH SOUTH
FLORIDA EARLY TO MIDDLE PART OF SUNDAY, WITH SPC DEPICTING US IN A
MARGINAL RISK. LOCAL AIR MASS MAY BE SLIGHTLY MORE UNSTABLE
COMPARED TO TODAY, THEREFORE THE SEVERE THUNDERSTORM RISK MAY END
UP BEING HIGHER THAN TODAY. STILL HAVE SOME TIME TO WATCH BUT
TRENDS ARE POINTING AT A POTENTIALLY NASTY EARLY TO MIDDLE PART OF
THE DAY ON SUNDAY WITH STRONG AND GUSTY SW-W WINDS EVEN OUTSIDE OF
THE SHOWERS/TSTMS.

THE TRAIN OF SOUTHERN STREAM SYSTEMS APPEAR TO COME TO AN END
AFTER SUNDAY AS DRIER AND COOLER AIR MOVES IN UNDER THE INFLUENCE
OF DRY CONTINENTAL HIGH PRESSURE THROUGH THE MIDDLE OF NEXT WEEK.
TEMPERATURES EARLY TO MIDDLE OF NEXT WEEK COULD BE THE COOLEST SO
FAR THIS WINTER SEASON, WITH LOWS IN THE 40S AND 50S AND HIGHS IN
THE 60S. COOLEST DAY LOOKS TO BE TUESDAY WITH LOWS IN THE 40S MOST
AREAS, EXCEPT LOWER 50S SOUTHEAST METRO, AND HIGHS REMAINING IN
THE 60S.

MARINE/COASTAL...
DETERIORATING CONDITIONS TODAY ALL WATERS AS S-SW WINDS INCREASE
TO OVER 20 KNOTS ALONG WITH THE SHOWERS/TSTMS. CONDITIONS SHOULD
IMPROVE RATHER RAPIDLY THIS EVENING WITH WINDS/SEAS BELOW SMALL
CRAFT ADVISORY CRITERIA. GOOD CONDITIONS ON SATURDAY BEFORE
RAPIDLY DETERIORATING AGAIN LATE SATURDAY NIGHT. SW-W WINDS COULD
BE UP TO 25-30 KNOTS ON SUNDAY AS THE LOW PRESSURE MOVES ACROSS
CENTRAL FLORIDA. THIS WILL NOT ONLY LEAD TO ROUGH MARINE
CONDITIONS, BUT COULD ALSO BE A COASTAL CONCERN FOR THE COLLIER
COUNTY COAST IN THE FORM OF ROUGH SURF AND BEACH EROSION. ESTOFS
EXTRATROPICAL STORM SURGE GUIDANCE SHOWS 2 FEET ABOVE NORMAL ALONG
THE COLLIER COUNTY COAST ON SUNDAY, WITH DOESN'T LOOK TOO FAR OUT
OF THE REALM OF POSSIBILITY IF THE STRONGER WINDS PAN OUT. NORTH
WINDS BEHIND THE FRONT EARLY NEXT WEEK WILL KEEP SEAS ELEVATED IN
THE GULF STREAM BUT SLOWLY IMPROVING CONDITIONS ELSEWHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  63  77  66 /  90  10  10  60
FORT LAUDERDALE  79  65  77  68 /  90  20  10  60
MIAMI            79  66  79  68 /  90  20  10  60
NAPLES           78  66  76  66 /  80  10  10  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 4 PM EST THIS AFTERNOON FOR FLZ168-
     172-173.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ610-630-
     650-651-670-671.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR GMZ656-657-
     676.

&&

SHORT TERM...21/KM
LONG TERM....21/KM
Hazardous weather outlook, Jan 15, 2:05 PM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
205 PM EST FRI JAN 15 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
160715-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
205 PM EST FRI JAN 15 2016

...TORNADO WATCH EXTENDED SOUTH UNTIL 5 PM...
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TORNADO: THE TORNADO WATCH HAS BEEN EXTENDED TO INCLUDE BROWARD
AND MIAMI-DADE COUNTIES.

THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED ACROSS SOUTH FLORIDA
TODAY, WITH THE HIGHEST CHANCES THIS MORNING THROUGH THE MID
AFTERNOON. THE PRIMARY THREATS ARE LIGHTNING AND STRONG GUSTY
WINDS. THERE ALSO IS A SLIGHT CHANCE OF A TORNADO AND/OR DAMAGING
WINDS.

WATERSPOUTS: WATERSPOUTS ARE POSSIBLE OVER ALL SOUTH FLORIDA WATERS.

WIND: THE WIND WILL BECOME GUSTY TODAY, WITH GUSTS OF AROUND 35
MPH POSSIBLE ACROSS SOUTH FLORIDA. THUNDERSTORMS WIND GUSTS OF 40
TO 60 MPH ARE POSSIBLE.

WAVES: WAVE HEIGHTS OF UP TO 7 FEET ARE FORECAST IN THE OFFSHORE
WATERS OFF THE PALM BEACH COAST. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR ALL SOUTH FLORIDA COASTAL WATERS.

RIP CURRENTS: THERE IS A HIGH RISK FOR RIP CURRENTS ATLANTIC
BEACHES. THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE GULF
COAST BEACHES.

FLOOD: MINOR URBAN STREET FLOODING WILL BE POSSIBLE ACROSS SOUTH
FLORIDA TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WINDS AND SEAS ARE AGAIN POSSIBLE SUNDAY.

ANOTHER WEATHER SYSTEM WILL IMPACT THE REGION SATURDAY NIGHT INTO
SUNDAY. THUNDERSTORMS, SOME SEVERE, ARE POSSIBLE DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jan 15, 2:27 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
227 PM EST FRI JAN 15 2016

FLZ071>074-172-173-152015-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
227 PM EST FRI JAN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR SOUTHEASTERN BROWARD AND NORTHERN
MIAMI-DADE COUNTIES UNTIL 315 PM EST...

* AT 226 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD
  ALONG A LINE EXTENDING FROM HILLSBORO BEACH TO 10 MILES EAST OF
  DADE-COLLIER TRAINING AIRPORT...AND MOVING EAST AT 35 MPH.

* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
  MIRAMAR...POMPANO BEACH...DAVIE...MIAMI BEACH...PLANTATION...
  SUNRISE...DEERFIELD BEACH...TAMARAC...MARGATE...CORAL GABLES...
  SOUTH MIAMI...LIGHTHOUSE POINT...LAUDERDALE-BY-THE-SEA...SURFSIDE
  AND MIAMI GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHEASTERN
FLORIDA.

LAT...LON 2609 8012 2584 8012 2583 8013 2585 8013
      2584 8018 2579 8019 2573 8029 2579 8087
      2632 8008
TIME...MOT...LOC 1926Z 271DEG 32KT 2630 8005 2589 8073

KONARIK
Local storm report, Jan 15, 2:32 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EST FRI JAN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     FUNNEL CLOUD     5 W LION COUNTRY SAFARI 26.72N  80.44W
01/15/2016                   PALM BEACH         FL   EMERGENCY MNGR

&&

EVENT NUMBER MFL1600011

KM
Local storm report, Jan 15, 2:42 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EST FRI JAN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     MARINE TSTM WIND 2 SSE PALM BEACH        26.68N  80.03W
01/15/2016  M41 MPH          AMZ650             FL   MESONET

&&

EVENT NUMBER MFL1600012

KM
Special weather statement, Jan 15, 2:43 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EST FRI JAN 15 2016

FLZ073>075-173-174-152015-
FAR SOUTH MIAMI-DADE COUNTY FL-MAINLAND MONROE FL-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-
243 PM EST FRI JAN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR MIAMI-DADE AND SOUTHEASTERN MAINLAND
MONROE COUNTIES UNTIL 315 PM EST...

* AT 243 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD
  ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF SHARK VALLEY OBS
  TOWER TO 6 MILES WEST OF MIDDLE CAPE SABLE...AND MOVING EAST AT 55
  MPH.

* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...MIAMI BEACH...HOMESTEAD...CORAL GABLES...KEY BISCAYNE...
  SOUTH MIAMI...BLACK POINT...KENDALL...TURKEY POINT...HOMESTEAD
  MIAMI SPEEDWAY...THE REDLAND...HOMESTEAD GENERAL AIRPORT...DORAL...
  PINECREST...SWEETWATER...FLORIDA CITY...WEST MIAMI...KENDALE
  LAKES...GOULDS AND WEST PERRINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHEASTERN
FLORIDA.

LAT...LON 2522 8117 2533 8113 2522 8102 2524 8091
      2535 8107 2542 8100 2542 8097 2543 8106
      2576 8078 2581 8012 2574 8021 2567 8015
      2574 8023 2561 8031 2537 8029 2524 8043
      2514 8067 2512 8100
TIME...MOT...LOC 1943Z 264DEG 48KT 2557 8085 2515 8124

KONARIK
Local storm report, Jan 15, 2:51 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EST FRI JAN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     FUNNEL CLOUD     4 NW PARKLAND           26.35N  80.28W
01/15/2016                   PALM BEACH         FL   PUBLIC

            FUNNEL CLOUD OBSERVED NORTH OF THE NORTH PARKLAND AREA.
            OBSERVER WAS NEAR THE INTERSECTION OF HILLSBORO BLVD AND
            NOB HILL ROAD LOOKING NORTH. FUNNEL CLOUD EXTENDED ABOUT
            20 PERCENT OF THE WAY DOWN FROM THE BASE OF THE CLOUDS
            AND LASTED APPROXIMATELY 1 MINUTE. A SECOND
            SIGNIFICANTLY SMALLER FUNNEL CLOUD WAS ALSO BRIEFLY
            OBSERVED JUST SOUTH OF THIS FUNNEL.

&&

EVENT NUMBER MFL1600013

ROSS
Special weather statement, Jan 15, 3:01 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EST FRI JAN 15 2016

FLZ073-074-173-152030-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-
301 PM EST FRI JAN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR NORTHEASTERN MIAMI-DADE COUNTY UNTIL 330 PM EST...

* AT 301 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD
  ALONG A LINE EXTENDING FROM NEAR TAMIAMI TO THE INTERSECTION OF
  KROME AND KENDALL DRIVE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...MIAMI BEACH...CORAL GABLES...KEY BISCAYNE...SOUTH
  MIAMI...KENDALL...DORAL...PINECREST...MIAMI SPRINGS...SWEETWATER...
  MIAMI SHORES...NORTH BAY VILLAGE...WEST MIAMI...EL PORTAL...
  MEDLEY...KENDALE LAKES...THE HAMMOCKS...OLYMPIA HEIGHTS AND
  RICHMOND HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHEASTERN
FLORIDA.

LAT...LON 2577 8013 2577 8014 2582 8018 2581 8019
      2578 8018 2576 8013 2576 8014 2577 8019
      2576 8019 2574 8015 2574 8021 2571 8017
      2572 8015 2567 8016 2574 8022 2561 8031
      2567 8054 2584 8044 2587 8012
TIME...MOT...LOC 2001Z 273DEG 37KT 2581 8043 2571 8049

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:38 AM ESTRip Current StatementMFLBroward, Miami-Dade, Palm Beach12 hr
Jan 15, 7:35 AM ESTSpecial Marine WarningMFL25 min
Jan 15, 7:37 AM ESTSpecial Weather StatementMFLMonroe53 min
Jan 15, 8:06 AM ESTSpecial Weather StatementMFLBroward, Miami-Dade, Palm Beach54 min
Jan 15, 8:11 AM ESTSpecial Weather StatementMFLCollier, Glades, Hendry, Monroe64 min
Jan 15, 9:45 AM ESTSpecial Weather StatementMFLGlades, Hendry60 min
Jan 15, 10:55 AM ESTSpecial Weather StatementMFLGlades, Hendry95 min
Jan 15, 11:18 AM ESTSpecial Marine WarningMFL42 min
Jan 15, 11:20 AM ESTSpecial Marine WarningMFL40 min
Jan 15, 11:22 AM ESTSpecial Weather StatementMFLCollier, Glades, Hendry38 min
Jan 15, 11:30 AM ESTTornado WarningMFLCollier, Glades, Hendry45 min
Jan 15, 11:47 AM ESTSpecial Marine WarningMFL43 min
Jan 15, 12:10 PM ESTSpecial Weather StatementMFLCollier, Hendry50 min
Jan 15, 12:19 PM ESTSevere Thunderstorm WarningMFLCollier, Hendry41 min
Jan 15, 12:28 PM ESTSpecial Marine WarningMFL32 min
Jan 15, 12:31 PM ESTSpecial Marine WarningMFL44 min
Jan 15, 12:42 PM ESTSpecial Weather StatementMFLPalm Beach48 min
Jan 15, 12:50 PM ESTTornado WarningMFLPalm Beach25 min
Jan 15, 1:02 PM ESTSpecial Weather StatementMFLCollier43 min
Jan 15, 1:11 PM ESTTornado WarningMFLPalm Beach34 min
Jan 15, 1:14 PM ESTSpecial Marine WarningMFL31 min
Jan 15, 1:28 PM ESTTornado WarningMFLPalm Beach32 min
Jan 15, 1:45 PM ESTSpecial Marine WarningMFL60 min
Jan 15, 1:50 PM ESTSpecial Weather StatementMFLBroward, Monroe40 min
Jan 15, 1:58 PM ESTSpecial Marine WarningMFL32 min
Jan 15, 1:58 PM ESTTornado WarningMFLPalm Beach32 min
Jan 15, 2:12 PM ESTSpecial Marine WarningMFL63 min
Jan 15, 2:27 PM ESTSpecial Weather StatementMFLBroward48 min
Jan 15, 2:43 PM ESTSpecial Weather StatementMFLMiami-Dade32 min
Jan 15, 2:46 PM ESTSpecial Marine WarningMFL29 min
Jan 15, 2:52 PM ESTSpecial Marine WarningMFL23 min
Jan 15, 3:17 PM ESTSpecial Marine WarningMFL43 min
Jan 15, 3:26 PM ESTSpecial Weather StatementMFLMiami-Dade34 min
Jan 15, 3:30 PM ESTSevere Thunderstorm WarningMFLMiami-Dade12 min
Jan 15, 3:31 PM ESTSpecial Marine WarningMFL29 min
Jan 15, 3:47 PM ESTSpecial Marine WarningMFL28 min
Jan 15, 4:04 PM ESTSpecial Marine WarningMFL56 min
Jan 15, 4:52 PM ESTSpecial Marine WarningMFL53 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.